MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE BILIARY DRAINAGE STENT V

AOMORI OLYMPUS CO., LTD. SINGLE USE BILIARY DRAINAGE STENT V
Model Number PBD-1030-1005
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Unspecified Hepatic or Biliary Problem (4493)
Date of Event 11/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the literature described the model no.Of the product as "7-10 fr straight plastic stent", olympus selected "pbd-1030-1005" as a representative product.The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article doi 10.3389/fonc.2022.1040508 provided for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled "postoperative outcomes of resectable periampullary cancer accompanied by obstructive jaundice with and without preoperative endoscopic biliary drainage." this retrospective single center cohort study aimed to evaluate postoperative outcomes in terms of postoperative complications, length of hospital stays, and mortality in patients with periampullary cancers who underwent curative surgical resection with or without preoperative biliary drainage (pbd) in 104 patients.The incidence of postoperative complications was 58.6% in the pbd group while 73.9% in the direct surgery (ds) group (relative risk [rr] 1.26, 95% confidence interval [ci] 0.92, 1.73, p=0.155) and the difference was not significant except in bile leakage (rr 8.83, 95% ci 1.26, 61.79, p = 0.021) and intraoperative bleeding (rr 3.97, 95% ci 0.88, 17.85, p = 0.049) which were higher in the ds group.The one-year survival rate was slightly less in the ds group.The study results confirmed that pbd may be not necessary for all resectable periampullary cancer patients, but there might be a role in those with severely jaundice (>14.6 mg/ dl), as it helps lower risk of intraoperative bleeding, and might lead to a better survival outcome.Type of adverse events/number of patients: [preoperative biliary drainage group].Intra-abdominal bleeding - 17 patients.Intra-abdominal collection - 16 patients.Surgical site infection - 1 patient.Bile leakage - 10 patients.Pancreatic leakage - 2 patients.Need for re-operation - 7 patients.Death - 12 patients.This literature article requires 6 reports.The related patient identifiers are as follows: (b)(6) (pbd-1030-1005 for injury).(b)(6) (tjf-q180v for injury).(b)(6) (tjf-160vr for injury).(b)(6) (pbd-1030-1005 for death).(b)(6) (tjf-q180v for death).(b)(6) (tjf-160vr for death).This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE BILIARY DRAINAGE STENT V
Common Device Name
SINGLE USE BILIARY DRAINAGE STENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16371430
Report Number9614641-2023-00216
Device Sequence Number6814271
Product Code FGE
UDI-Device Identifier04953170346125
UDI-Public04953170346125
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K103478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPBD-1030-1005
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2023
Supplement Date Received by Manufacturer03/20/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown